||I'm currently taking birth control called Estrostep Fe (Ethinyl Estradiol and Norethindrone). I have also taken MDMA and psilocybin mushrooms. I know that smoking is not advised while on this medication, because it could stop it from preventing pregnancy.|
I was wondering if the MDMA or psilocybin mushrooms could possibly alter the effects of the birth control making it less effective or completely ineffective? Since this is the type of question I would not feel very comfortable asking my doctor or pharmacist about, I was wondering if you could help me?
||We have never heard of a birth control pill which is reduced in efficacy when combined with tobacco. Generally birth control pills and smoking are considered a poor combination over the long run because of increased risk of heart problems. This is the case with Estrostep Fe as well.|
To the best of our knowledge no commonly used recreational drugs decrease the efficacy of birth control pills. We have seen no journal articles published which suggest such an interaction, nor have we heard such reports from individuals. Women using various birth control pills regularly take MDMA, mushrooms, LSD, etc without any problems.
As is the case under any circumstances, vomiting (or severe diarrhea?) shortly after taking oral contraceptives could remove the pill from the system faster than it can be absorbed. This should be noted because some people experience these effects after taking various psychoactives.
4/18/2002: First answered
8/21/2007: Updated link related to Estrostep Fe and smoking, from Pfizer.com to Warnerchilcott.com URL
[ Pregnancy ]
[ Mushrooms (Psilocybin) ]
[ MDMA (Ecstasy) ]
[ Drug Interactions ]
[ Effects ]